Abuja - Nigerians have been cautioned over a strange new disease that has left one dead and one other hospitalized, Naij has reported.
The illness, known as Stevens-Johnson Syndrome, has been described as an unusual allergic reaction to medication, which causes a person's skin to peel off leading to an increased risk of infection.
The disease has been explained as being "life-threatening" and "contagious", with between 1.1 and 1.7 million cases being reported yearly.
Minister of Health Professor Isaac Adewole has urged Nigerians not to panic in light of a possible outbreak, with Government assuring that measures will be put in place to keep the disease at bay.
“We have to find a means to communicate with Nigerians, so they should all be aware of this dangerous disease and it is the sole business of the government to enlighten the society by trying to increase their awareness, knowledge and to improve their quality of life,” Adewole was quoted as saying in the Daily Post.
Read more at Naij